Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Oct 15, 2021, 5:47 PM CDT for Franklin County, Hamilton County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 5:47 PM CDT (22:47 UTC)
- Expired
- Oct 15, 2021, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.75 in
- Wind
- 30
Counties Franklin County, IL, Hamilton County, IL
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
002
WWUS83 KPAH 152247
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
547 PM CDT Fri Oct 15 2021
ILZ075-081-082-152315-
Franklin IL-Hamilton IL-Jefferson IL-
547 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of southeastern
Jefferson, northeastern Franklin and Hamilton Counties through 615 PM
CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benton, moving east at 50 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mcleansboro around 605 PM CDT.
This includes Interstate 57 in Illinois between Mile Markers 72 and
83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3796 8837 3797 8893 3816 8894 3821 8837
TIME...MOT...LOC 2246Z 267DEG 44KT 3808 8885
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
$$
DRSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:28 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 15, 3:28 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Paducah KY 328 PM CDT Fri Oct 15 2021 .SHORT TERM...(Tonight through Sunday night) Issued at 328 PM CDT Fri Oct 15 2021 Scattered thunderstorms are expected to continue to develop and stream eastward across west Kentucky into the early evening. Effective shear of 40-50kts along with 500-1000J/kg of MLCAPE are apparently sufficient to support a few mini-supercells with a damaging wind and tornado threat. The HRRR continues to develop convection from central Arkansas northeastward into the Purchase Area around 00Z right as the real cold front arrives there. The 12Z HREF hit that area with its best updraft helicities, which would support more rotating storms with a damaging wind and tornado threat. The bottom line is that we will not likely not be able to cancel any portion of the watch before its expiration at 8 PM. While all of this is going on, forcing with the approaching upper trough will result in widespread showers and possibly a few rumbles of thunder over most of the region into the evening hours. The precipitation is expected to move out of the area by around 06Z and skies over the entire should be clear by 12Z Saturday. The other story is the gusty northwest winds expected this evening behind the cold front. The stronger gradient should begin to impact the northwest portions of the area around 23Z and the spread eastward over the next few hours. There will be a 3 to 4 hour period of 20-30kts gusts with sustained winds 15-20kts. It will not be a pleasant evening for outdoor activities, especially in the east. Surface high pressure will settle to our southwest late Saturday and the pressure gradient will be weak enough that much of the area will see calm winds Saturday night. With dewpoints expected to be in the upper 30s areawide, some patchy frost cannot be ruled out, especially in the sheltered valleys in southeast Missouri. Our forecast lows may not be cool enough. Saturday's highs will be in the middle to upper 60s or several degrees below normal despite full sunshine. The airmass will modify a bit Sunday and that will lead to a slight warming trend in both highs and lows. .LONG TERM...(Monday through Friday) Issued at 328 PM CDT Fri Oct 15 2021 By Mon, the PAH forecast area will be under ridging aloft and high surface pressure, providing mostly clear and dry conditions. The surface high will continue to move slowly eastward with time as the ridge is slowly replaced by cyclonic flow to the southeast of a Midwest cyclone. The medium range models continued to indicate limited moisture return by Wed ahead of a cold front due to southwesterly to west-southwesterly low level winds. However, there should be enough moisture/lift for some scattered to isolated development of shower activity mainly Wed night with the slightest chance of a lightning strike. The National Blend of Models kept chance PoPs mainly in the eastern half of the region for Thu afternoon as the cold front continues to move through west-to-east. Thu night and Fri look dry and a bit cooler. For most of the extended forecast period, expect somewhat above average temps for this time of year, with highs in the 70s except upper 60s Fri (Day 7). Lows will be in the 40s and 50s. && .AVIATION... Issued at 1254 PM CDT Fri Oct 15 2021 Scattered showers and isolated thunderstorms are expected to increase in coverage over the region through the afternoon. TSRA will likely be limited to the KPAH TAF near the cold front around 00Z. A brief period of IFR or MVFR ceilings are expected just behind the front, with rapid clearing expected late evening into the overnight hours. Northwest winds will increase significantly behind the front with sustained winds 15-20kts and gusts 20-30kts. Winds will diminish a bit overnight and then pick back up with mixing Saturday morning. Gusts Saturday will be up to around 20kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...DB AVIATION...DRS
Hazardous weather outlook, Oct 15, 3:10 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 310 PM CDT Fri Oct 15 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 310 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will primarily impact the Missouri Bootheel and west Kentucky this afternoon into the early evening. A few severe storms with a damaging wind threat will be possible mainly from the Bootheel through the Purchase Area. An isolated tornado cannot be ruled out in that area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for late this afternoon and early evening over the Missouri Bootheel and the Purchase Area of west Kentucky. DRS
In the hours before
Special weather statement, Oct 15, 4:31 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
431 PM CDT Fri Oct 15 2021
KYZ021-022-152200-
Muhlenberg KY-Todd KY-
431 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of southeastern
Muhlenberg and northern Todd Counties through 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weir to 7 miles northwest of Elkton.
Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Dunmor around 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3711 8691 3709 8690 3708 8692 3708 8694
3707 8695 3707 8698 3706 8705 3687 8706
3684 8727 3706 8725 3712 8690 3711 8689
TIME...MOT...LOC 2131Z 256DEG 35KT 3706 8726 3686 8728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SMITHLocal storm report, Oct 15, 4:34 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 4 W HOPKINSVILLE 36.86N 87.56W
10/15/2021 CHRISTIAN KY LAW ENFORCEMENT
TREES DOWN AT HIGHWAY 272 AND PETSCH LANE.
&&
DRSLocal storm report, Oct 15, 4:37 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
437 PM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 5 NW HOPKINSVILLE 36.91N 87.56W
10/15/2021 CHRISTIAN KY LAW ENFORCEMENT
TREES DOWN AT THE 5 MILE MARKER OF PRINCETON
RD.
&&
DRSLocal storm report, Oct 15, 4:43 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
443 PM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG HOPKINSVILLE 36.86N 87.50W
10/15/2021 CHRISTIAN KY BROADCAST MEDIA
TREES DOWN AROUND THE 2500 BLOCK OF COX MILL
ROAD.
&&
DRSLocal storm report, Oct 15, 5:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 WNW CADIZ 36.87N 87.83W
10/15/2021 TRIGG KY UTILITY COMPANY
A TREE FELL ON A POWER LINE AND BROUGHT DOWN
3 POLES ALONG MARTINDALE DRIVE. REPORT FROM
PRECC.
&&
DRSSpecial weather statement, Oct 15, 5:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
547 PM CDT Fri Oct 15 2021
ILZ075-081-082-152315-
Franklin IL-Hamilton IL-Jefferson IL-
547 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of southeastern
Jefferson, northeastern Franklin and Hamilton Counties through 615 PM
CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benton, moving east at 50 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mcleansboro around 605 PM CDT.
This includes Interstate 57 in Illinois between Mile Markers 72 and
83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3796 8837 3797 8893 3816 8894 3821 8837
TIME...MOT...LOC 2246Z 267DEG 44KT 3808 8885
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:44 PM CDT | Special Weather Statement | PAH | Fulton | 46 min |
| Oct 15, 2:06 PM CDT | Special Weather Statement | PAH | Graves | 24 min |
| Oct 15, 2:28 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 17 min |
| Oct 15, 2:33 PM CDT | Tornado Warning | PAH | Graves | 12 min |
| Oct 15, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 31 min |
| Oct 15, 2:56 PM CDT | Special Weather Statement | PAH | Calloway | 49 min |
| Oct 15, 3:09 PM CDT | Special Weather Statement | PAH | Trigg | 36 min |
| Oct 15, 3:38 PM CDT | Special Weather Statement | PAH | Christian | 52 min |
| Oct 15, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 43 min |
| Oct 15, 4:31 PM CDT | Special Weather Statement | PAH | Todd | 29 min |
| Oct 15, 5:55 PM CDT | Special Weather Statement | PAH | Ballard | 65 min |
| Oct 15, 6:07 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 18 min |
| Oct 15, 6:47 PM CDT | Special Weather Statement | PAH | Wabash | 43 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.